Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 28, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 14, 1998, 9:06 PM CDT for Buchanan County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 1998, 9:06 PM CDT (02:06 UTC)
- Expired
- Apr 14, 1998, 9:35 PM CDT
- In force
- 29 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Buchanan County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 4:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 150206 RRA
SVRMCI
MOC021-150235-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL KANSAS CITY MO
906 PM CDT TUE APR 14 1998
* SEVERE THUNDERSTORM WARNING FOR
BUCHANAN COUNTY IN MISSOURI
* UNTIL 935 PM CDT
* SOME LOCATIONS AFFECTED
6 MILES WEST OF FAUCETT AT 910 PM CDT
3 MILES NORTHWEST OF FAUCETT AT 915 PM CDT
3 MILES WEST OF AGENCY AT 920 PM CDT
3 MILES NORTH OF AGENCY AT 925 PM CDT
7 MILES NORTHEAST OF AGENCY AT 930 PM CDT
* AT 906 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF FAUCETT...MOVING
NORTHEAST AT 45 MILES PER HOUR.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT HAIL UP TO GOLFBALL SIZE
AND DAMAGING WINDS UP TO 70 MPH.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3955 9464 3955 9491 3962 9504 3981 9487What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 255 PM CDT TUE APR 14 1998 CONVECTIVE POTENTIAL AT THE FOREFRONT THIS PKG. SPC FIRED FIRST SHOT INTO SE NEB/NCNTRL KS...AND EXPECT FURTHER CONVECTION ON DOWN THE DRYLINE TONIGHT. SEE SPSMCI FOR FURTHER DETAILS. FCST OUT THE REST OF THE PERIOD GETS A LITTLE DICIER. ETA FASTER THAN OTHER MDLS IN FLINGING SFC LOW THROUGH CWA...WITH NGM/AVN ALLOWING LOW TO DAWDLE OVER US. ATTM WL OPT FOR A BLEND OF ETA/AVN...WITH SLIGHTLY PROGRESSIVE MOVEMENT. MIDLVL INSTABILITY REMAINS DECENT THROUGH PD...OFFERING CHC TRW THROUGH 36H. MOS TEMPS NOT ALL THAT FAR APART AND FAIRLY REASONABLE. .EAX... MO...NONE KS...NONE JHV
In the hours before
Local storm report, Apr 14, 8:25 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCAT`ION....
0809 PM RAYTOWN MO 1.75 INCH HAIL
04/14/98 JACKSONLocal storm report, Apr 14, 8:25 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCAT`ION....
0809 PM RAYTOWN MO 1.75 INCH HAIL
04/14/98 JACKSONLocal storm report, Apr 14, 8:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0826 PM AVENUE CITY MO TORNADO
04/14/98 ANDREW TORNADO REPORTED TO
SHERIFFLocal storm report, Apr 14, 8:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0826 PM AVENUE CITY MO TORNADO
04/14/98 ANDREW TORNADO REPORTED TO
SHERIFFLocal storm report, Apr 14, 8:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 PM BEAGLE KS .75 INCH HAIL
04/14/98 MIAMI DIME SIZE HAIL IN
SOUTHERN PART OF COUNTYLocal storm report, Apr 14, 8:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 PM BEAGLE KS .75 INCH HAIL
04/14/98 MIAMI DIME SIZE HAIL IN
SOUTHERN PART OF COUNTYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 30 min |
| Apr 14, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 32 min |
| Apr 14, 8:25 PM CDT | Flash Flood Warning | EAX | Andrew, Holt | 3 hr |
| Apr 14, 8:29 PM CDT | Tornado Warning | EAX | Andrew | 31 min |
| Apr 14, 8:58 PM CDT | Tornado Warning | EAX | DeKalb | 22 min |
| Apr 14, 9:10 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 30 min |
| Apr 14, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Apr 14, 9:50 PM CDT | Flash Flood Warning | EAX | DeKalb | 3 hr |
| Apr 14, 10:12 PM CDT | Tornado Warning | EAX | Cass, Henry, Johnson | 48 min |
| Apr 14, 10:35 PM CDT | Tornado Warning | EAX | Nodaway | 30 min |
| Apr 14, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 28 min |
| Apr 14, 11:26 PM CDT | Tornado Warning | EAX | Bates, Cass | 29 min |
| Apr 14, 11:53 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 47 min |
| Apr 15, 12:01 AM CDT | Severe Thunderstorm Warning | EAX | Gentry | 29 min |
| Apr 15, 3:44 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.